Alert archive / Idaho / Flood Watches in 2011

Flood Watch 3, NWS Pocatello, ID

May 15, 2011

NWS Pocatello, ID issued this flood watch at May 15, 2011, 12:30 PM MDT. It took effect at May 15, 2011, 6:00 PM MDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
May 15, 2011, 12:30 PM MDT (18:30 UTC)
In effect from
May 15, 2011, 6:00 PM MDT
Expired
May 16, 2011, 12:15 PM MDT
In force
18 hr
Issued by
NWS Pocatello, ID
Flood severity
None

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this flood watch went out at May 15, 3:30 AM MDT, 9 hours earlier.

Area forecast discussion, May 15, 3:30 AM MDT, 9 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
330 AM MDT SUN MAY 15 2011

.DISCUSSION...A STRONG NEGATIVELY TILTED TROUGH WILL MOVE ACROSS THE
AREA TODAY AS A SURFACE COLD FRONT MOVES ACROSS THE SNAKE PLAIN THIS
EVENING. NCEP WRF INDICATES STRONGEST CONVECTION WILL DEVELOP AROUND
00Z TONIGHT AND LAST UNTIL ABOUT MIDNIGHT. LIFTED INDICES WILL BE
AROUND ZERO TO -3 THIS EVENING SO THERE MAY BE A CHANCE TO DEVELOP
SOME DECENT HIGH-BASED TSTORMS. DOWN-VALLEY GRADIENT SETS UP THIS
MORNING AS THE SURFACE CYCLONE DEEPENS OVER THE MAGIC VALLEY...THEN
TRANSITIONS BACK TO UP-VALLEY FLOW THIS EVENING AS THE LOW PASSES.
BRIEF STRONG WINDS MAY SETUP AFTER THE SURFACE BOUNDARY MOVES EAST
ACROSS THE SNAKE PLAIN. MODELS CONTINUE CHANCES OF PRECIPITATION
THROUGH THE WEEK AS CYCLONIC FLOW ALOFT REMAINS OVER THE AREA WITH A
SERIES OF SHORTWAVES IN THE FLOW. ON WEDNESDAY...A LOW BREAKS OFF
FROM THE MAIN BRANCH AND DIVES INTO THE FOUR-CORNERS AREA. AT THE
SAME TIME...A SURFACE LOW SETS UP OVER THE COLORADO FRONT RANGE. GFS
SUGGESTS HIGHER PRECIP CHANCES OVER EASTERN IDAHO AS A RESULT...BUT
IT WOULD SEEM MUCH OF THE MOISTURE WOULD BE ERODED AS IT PASSES THE
ROCKIES. STILL WITH WRAP-AROUND FROM THE UPPER FEATURE...IT SEEMS
PLAUSIBLE TO KEEP POPS HIGHER AT LEAST IN THE EASTERN HIGHLANDS.
GFS/ECMWF BOTH KEEP THE UPPER LOW THROUGH END OF PERIOD...BUT DIFFER
A BIT ON THE TRACK. ECMWF TRACKS THE UPPER LOW NORTHWESTWARD BACK
INTO THE CENTRAL ROCKIES WHILE THE GFS KEEPS IT ABOUT 200 MILES EAST
OF THAT.  HINSBERGER
&&

.AVIATION...SHOWERS AND THUNDERSTORMS CAN BE EXPECTED AGAIN TODAY
WITH CONDITIONS DROPPING TO OCCASIONAL MVFR WITHIN AND NEAR THE
CONVECTION. GUSTY SOUTHEAST WINDS WILL OCCUR MOST OF THE DAY AHEAD
OF A VIGOROUS COLD FRONT PUSHING NORTHEAST AHEAD OF A NEGATIVE TILT
UPPER TROUGH. A STRONG WIND SHIFT TO THE WEST IS FORECAST BEHIND THE
FRONT...EXPECTED MAINLY THIS EVENING ACROSS THE AREA. SHOWERS WILL
CONTINUE BEHIND THE FRONT MAINLY OVER HIGHER ELEVATIONS...AND COOLER
TEMPERATURES MAY BRING SNOW LEVELS DOWN TO AROUND 5000 FT. THE
CHANGE TO SNOW PARTICULARLY AT KSUN MAY INTRODUCE IFR CONDITIONS
AFTER MIDNIGHT TONIGHT. DMH
&&

.FIRE WEATHER...A DEEP AND MOIST PACIFIC SYSTEM WILL AFFECT EASTERN
IDAHO OVER THE NEXT SEVERAL DAYS. SHOWERS WILL REMAIN POSSIBLE
ACROSS MOST OF THE REGION THROUGH AT LEAST MID WEEK. THUNDERSTORMS
WILL BE POSSIBLE TODAY AND THIS EVENING. A COLD FRONT WILL PASS
THROUGH THE REGION THIS EVENING WITH SUSTAINED WINDY CONDITIONS AT
TIMES. COOLER TEMPERATURES CAN BE EXPECTED AFTER TODAY. DMH
&&

.HYDROLOGY...PROLONGED FLOODING WILL CONTINUE ALONG THE SNAKE AND
PORTNEUF RIVERS AS A RESULT OF THE MELTING OF THE SNOWPACK. COOLER
TEMPERATURES ARRIVE MONDAY AND TUESDAY WHICH MAY HELP DAMPEN THE
MELTING AND ALLOW SOME OF THE RIVERS TO RECOVER SOMEWHAT. HINSBERGER
&&

.PIH WATCHES/WARNINGS/ADVISORIES...
FLOOD WARNING FOR THE PORTNEUF RIVER AT POCATELLO...SNAKE RIVER AT
BLACKFOOT AND HENRYS FORK AT REXBURG UNTIL FURTHER NOTICE.

FLOOD WATCH IN EFFECT FOR THE HENRYS FORK AT ST. ANTHONY AND SNAKE
RIVER AT SHELLEY.
&&
Hazardous weather outlook, May 15, 4:54 AM MDT, 7 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
454 AM MDT SUN MAY 15 2011

IDZ017>019-022>025-031-032-161100-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
454 AM MDT SUN MAY 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE AREA THIS
AFTERNOON AND EVENING. THESE STORMS MAY PRODUCE GUSTY SURFACE
WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORM CHANCES RETURN AGAIN ON TUESDAY...THOUGH THE
POTENTIAL FOR THESE STORMS TO BE SEVERE IS LOW.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

IDZ020-021-161100-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
454 AM MDT SUN MAY 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

FLOODING IS OCCURRING ALONG THE SNAKE AND PORTNEUF RIVERS.
ISOLATED THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE AREA THIS
AFTERNOON AND EVENING. THESE STORMS MAY PRODUCE GUSTY SURFACE
WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

FLOODING WILL CONTINUE ALONG THE SNAKE AND PORTNEUF RIVERS.
THUNDERSTORM CHANCES RETURN AGAIN ON TUESDAY...THOUGH THE
POTENTIAL FOR THESE STORMS TO BE SEVERE IS LOW.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 7:23 PM MDTFlood WatchPIH6 hr
May 14, 7:59 PM MDTSpecial Weather StatementPIHPower46 min
May 14, 8:07 PM MDTSpecial Weather StatementPIHPower38 min
May 14, 8:44 PM MDTSpecial Weather StatementPIHPower61 min
May 14, 9:16 PM MDTSpecial Weather StatementPIHBannock59 min
May 14, 9:50 PM MDTSpecial Weather StatementPIHBingham40 min
May 15, 12:18 PM MDTWind AdvisoryPIH10 hr
May 15, 1:01 PM MDTRiver Flood WarningPIHBingham, Bonneville27 days
May 15, 5:36 PM MDTSpecial Weather StatementPIHBannock, Bingham, Power54 min

Nearby

Flood Watches in Idaho, 2011Every flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.